I was wondering if we were more susceptible to getting sick than others since PMR is an autoimmune disease?
Interested in more discussions like this? Go to the Polymyalgia Rheumatica (PMR) Support Group.
Kelly, while on 30-40 mg of Prednisone per day I would get a rash every evening. I tracked what I ate and drank but found no correlation. Eventually it faded with heavy antihistamines and lower Prednisone. I also developed extremely thin skin and terrible heartburn, both of which are known side effects. Finally I have had carpal tunnel symptoms lately, which can be caused by PMR although rare. I think the point is that each of us reacts differently to PMR and to heavy Prednisone. But thank God the latter does control the former! I have heard of mood changes while on heavy Prednisone or while weaning off it, but I have not experienced that.
Jump to this post
The first time I had PMR, I developed elevated pressures in my eyes, a risk factor for glaucoma. After I was off prednisone, pressures returned to normal for 15 years, but I continue to be called “at risk for glaucoma “. Now PMR is back, prednisone is back so we will see if elevated pressures are back. This happened on less than 5 mg of prednisone, which ophthalmologist said can’t cause elevated pressures???? I also got low white blood cell count at about the same time I got PMR, which has persisted
Hello @elderdiana, thank you for the private message. I thought I would answer it in this discussion so that you can click the View & Reply button at the bottom of the email and it will take you to the discussion related to COVID-19 that may be helpful for answering your questions. You mentioned not receiving any emails from Connect for quite awhile. It might be that you are not following any discussions which would cause you not to receive any notifications. If that is the case, you can easily tell by going to the top of this discussion and see if you see +Following or +Follow. If you see +Following you are subscribed and should be getting email notifications. If not, just click on +Follow.
Here is the other discussion you made your last post in:
Medications for Temporal Arteritis/Giant Cell Arteritis (GCA) — https://connect.mayoclinic.org/discussion/temperol-arteritis-or-giant-cell-arteritis/
You can also click on your member name @elderdiana and it will take you to your Connect profile where you can scroll down and see all of your previous posts. If you ever get lost on where you posted something, this is an easy way to locate the discussion
I know you said that you want to get off methotrexate sooner because of the COVID-19 and the doctor wants you so taper slowly. Are you able to take precautions and maintain suggested COVID-19 precautions? You may be interested in viewing some of the videos on the Mayo Clinic News Network COVID-10 page here: https://newsnetwork.mayoclinic.org/category/covid-19/
Hello everyone, I hope you are all safe and keeping well from this coronavirus. I wanted to share my good news with you all, I am now prednisone free and have been for 5 weeks…Yahoo! It was a long struggle to get off the last 1mg but finally achieved it and now feeling relieved that I can be off this drug. Have had a little stiffness in my shoulders but not much and have been rubbing a CBD balm into the area which has helped. I wanted to know if anyone has had low blood pressure after taking prednisone and then coming off as mine has dropped quite a bit. Thank you to John and the people that have helped me in this group it certainly helped and answered alot of my questions. I wish you all the best with your wellbeing and prednisone journey. Love and light Linda
Hi Linda @lindapc, That's great news that you have been able to taper off of prednisone. I think a little stiffness is pretty normal. I also have high blood pressure and take medication for that but didn't notice any drop of my BP after tapering off of prednisone but others may be affected differently. Are you doing any exercises to help with the stiffness?
That's fantastic. Very satisfying for you. I have been on one and a half mg a day and tried to lower it but the PMR came back in left arm where I had an injury years ago by wrenching down continually on the gear stick (right hand drive) that my boys pulled up too hard. Too much of a wuss to put up with it so back to one and a half.
Hi @pfafpa. I'm happy you are doing well and have not had any flares over the last 6 weeks. You mentioned that you had some odd side effects from Prednisone. My grandfather experienced mood changes and other things, but I'm not sure of his dosage. If you are okay with sharing, what side effects have you experienced?
In addition to the common thin skin, heartburn and weight gain, I had a rash that was very noticeable at high doses of Prednisone. It would usually appear in the evening, was red, and sometimes itches. At its worst, it covered about half my body. Prednisone is a TREATMENT for hives and rashes and should have helped, but it did the opposite. I challenged with food and drink and found no correlation. My dermatologist was stumped but put me on high dose of antihistamines, which worked. It hasn’t come back as I lower the Pred.
I’ve also experienced a pulled muscle or charley horse in my calf that wouldn’t go away. A Doppler ultrasound found no venous blockage and a cardiovascular surgeon found no arterial issue. Eventually it went away ( two months). I think every injury takes much longer to heal while on Pred. Hope this helps others.
(lilypaws)Could you also have gastro-perisis. It's where your stomach empties very slow. I'm waiting to have a fusion on my low back. Did you say you also had the Covid-19. Oh, you poor thing you have a lot on your plate.
I hate prednisone, but can be helpful. It can cause weight gain. As I said before you could have gastro-perisis. Have you seen a gastoenterologist? You have a lot on your plate. Take care and I hope you bet better. My prayers are sent your way.
This Corona virus thing has me a bit on edge as prednisone is known to suppress the immune system. I'm only on 1 mg/day down from 2 mg/day taken for the past year and I havent tried stopping it completely yet. Anyone know if the immune system is heavily suppressed at this low dose?
Yes, prednisone can lower your immune system. I hate it. It also makes you very hungry, which then causes weight gain. I sometimes have to be on the pack. Take care of yourself. I think even at a low dose it can cause low immune, but ask your doctor.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In